MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-16
Medical Device Problem Codes Unintended Ejection (1234); Retraction Problem (1536); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an aneurysm was treated with a dense mesh stent.After the tip was opened during the surgery, there was great resistance when passing through the neck of the aneurysm, and abnormal displacement of the guide wire was found.After the retrieval operation, the stent remained unchanged, the guidewire was retrieved, and there was sign of dislodgement.After being withdrawn from the body, the stent was already dislodged.Subsequently, stent was replaced, and the surgery was carried out smoothly.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an amorphous, unruptured c6 aneurysm with a max diameter of 4.3mm and a 2.1mm neck diameter.The landing zone was 3.8mm distally and 4.1mm proximally.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed slowing blood flow.
 
Additional Manufacturer Narrative
Continuation of d10: product id fa-55150-1030 (228359682); product type: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was determined to be stent dislodgement.Resistance occurred in the tip end of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter observed.There were not multiple pipeline devices being used when movement occurred.Friction or difficulty occurred during delivery or positioning and the device jumped during deployment.The tip of the catheter moved during deployment.Premature deployment occurred when the stent passed through the tumor neck.The pushwire was not rotated or pulled back at anytime during the procedure.There was resistance during resheathing into the catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21095772
Report Number2029214-2025-00074
Device Sequence Number18418470
Product Code OUT
UDI-Device Identifier00763000284435
UDI-Public00763000284435
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-16
Device Catalogue NumberPED2-425-16
Device Lot NumberB668814
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/31/2025
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age48 YR
Patient SexFemale